Alert archive / Colorado / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 73, NWS Pueblo, CO

June 1, 2024Baca County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 1, 2024, 3:00 PM MDT for Baca County, Prowers County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2024, 3:00 PM MDT (21:00 UTC)
Expired
Jun 1, 2024, 3:45 PM MDT
In force
45 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Baca County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 159 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:00 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2172 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

734 
WUUS55 KPUB 012100
SVRPUB
COC009-099-012145-
/O.NEW.KPUB.SV.W.0073.240601T2100Z-240601T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
300 PM MDT Sat Jun 1 2024

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Prowers County in southeastern Colorado...
  Northwestern Baca County in southeastern Colorado...

* Until 345 PM MDT.

* At 300 PM MDT, a severe thunderstorm was located 11 miles northwest
  of Pritchett, or 20 miles west of Springfield, moving northeast at
  20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southwestern Prowers and northwestern Baca Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3742 10307 3753 10307 3767 10267 3745 10249
      3741 10281
TIME...MOT...LOC 2100Z 247DEG 15KT 3751 10297 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
3 follow-up statements
915 
WWUS55 KPUB 012122
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
322 PM MDT Sat Jun 1 2024

COC099-012131-
/O.CAN.KPUB.SV.W.0073.000000T0000Z-240601T2145Z/
Prowers CO-
322 PM MDT Sat Jun 1 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PROWERS COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3742 10307 3753 10307 3763 10269 3744 10253
      3741 10281
TIME...MOT...LOC 2121Z 247DEG 15KT 3755 10287 

$$

COC009-012145-
/O.CON.KPUB.SV.W.0073.000000T0000Z-240601T2145Z/
Baca CO-
322 PM MDT Sat Jun 1 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHWESTERN BACA COUNTY...

At 321 PM MDT, a severe thunderstorm was located 12 miles north of
Pritchett, or 16 miles northwest of Springfield, moving northeast at
15 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Baca County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3742 10307 3753 10307 3763 10269 3744 10253
      3741 10281
TIME...MOT...LOC 2121Z 247DEG 15KT 3755 10287 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
990 
WWUS55 KPUB 012131
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
331 PM MDT Sat Jun 1 2024

COC009-012145-
/O.CON.KPUB.SV.W.0073.000000T0000Z-240601T2145Z/
Baca CO-
331 PM MDT Sat Jun 1 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHWESTERN BACA COUNTY...

At 330 PM MDT, a severe thunderstorm was located 13 miles southwest
of Two Buttes Reservoir, or 15 miles northwest of Springfield, moving
northeast at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Baca County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3742 10307 3753 10307 3763 10269 3744 10253
      3741 10281
TIME...MOT...LOC 2130Z 247DEG 15KT 3757 10282 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PS
853 
WWUS55 KPUB 012141
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
341 PM MDT Sat Jun 1 2024

COC009-012151-
/O.EXP.KPUB.SV.W.0073.000000T0000Z-240601T2145Z/
Baca CO-
341 PM MDT Sat Jun 1 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BACA COUNTY WILL
EXPIRE AT 345 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3742 10307 3753 10307 3763 10269 3744 10253
      3741 10281
TIME...MOT...LOC 2141Z 247DEG 15KT 3759 10277 

$$

PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:39 AM MDT, 3 hours 21 minutes earlier. Its key messages:

  • Strong to severe storms are possible (40-60% chance) yet again for our plains today, with main risks being hail up to 1.5 inches, winds gusting over 60 mph, and lightning.
  • Hot and dry weather develops Sunday and continues into the middle of next week.
  • Slow upturn in thunderstorms chances and slightly cooler conditions then possible by week's end.
Area forecast discussion, Jun 1, 11:39 AM MDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1139 AM MDT Sat Jun 1 2024

.KEY MESSAGES...

- Strong to severe storms are possible (40-60% chance) yet
  again for our plains today, with main risks being hail up to
  1.5 inches, winds gusting over 60 mph, and lightning.

- Hot and dry weather develops Sunday and continues into the
  middle of next week.

- Slow upturn in thunderstorms chances and slightly cooler
  conditions then possible by week's end.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 346 AM MDT Sat Jun 1 2024

Currently..

Rain and storms have pushed east into Kansas, leaving mostly clear
skies and light winds across the area. Temperatures are in the mid
50s across the plains, with 40s over our mountain valleys. Dewpoints
are in mid to upper 40s for most plains locations, with some low 50s
coming in across our far eastern plains.

Today and Tonight..

Today looks to be the last of a string of days in which we saw
chances for severe thunderstorms across our plains. Temperatures
look to be around 6 to 8 degrees warmer than yesterday for most
locations, and we are once again outlooked the SPC for a slight risk
across the majority of our plains for this afternoon. The main risks
with storms on our plains today will be large hail up to 1.5 inches,
damaging winds gusting over 60 mph, and cloud to ground lightning.
Dewpoints are higher on our eastern plains than they were at this
time yesterday, but we are still seeing lots of model disagreement
about the amount of moisture we could have available by the time
storms get going this afternoon. With drier solutions, storms
initiate later and further east. Models that are moister tend to
develop storms over and near the terrain by around 2 to 3pm this
afternoon, especially over the Pikes Peak region and the southern
mountains, with chances for those storms to become severe sooner as
they push east into more favorable environments. Most solutions have
at least 2000-2400 J/Kg of CAPE across our eastern plains later this
afternoon and into this evening, but the main disagreement lies in
how far west models are bringing that instability. The HRRR and
other drier solutions keep those higher amounts out near the Kansas
border, where the NamNest drags it almost all the way back to the I-
25 corridor. Dry models also show higher DCAPE values, which would
lead to more of a wind threat with storms today if realized. 0 to 6
km bulk shear is just as high as yesterday as well, with +40kt
looking possible across multiple model solutions. 0 to 3 km SRM
Helicity is much lower than yesterday, though there is an
interesting bullseye of 150+ values over our far northeastern plains
after 00Z this evening. If there is any sort of linear structure
left to convection on the plains at that time, with helicity values
that high we could possibly see some non-supercell tornadoes in that
area. Storms look to move out of the forecast area with more haste
tonight than what we've seen off and on throughout this week. Most
model solutions suggest that our eastern plains should be clearing
out by around 9pm or so at the latest.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 346 AM MDT Sat Jun 1 2024

Broad upper trough moves through the Rockies on Sunday, turning
low and mid level winds across Colorado more swly as a result.
Flow will bring in drier/hotter air into the region, with
somewhat diffuse dryline shifting eastward toward the KS border
Sunday afternoon. Convection Sunday should be limited to mainly
some high based virga over the higher terrain and I-25 corridor,
with perhaps a brief/weak tsra over the far southeastern plains
late afternoon/early evening, as dryline is still near the CO/KS
border at 00z. Max temps will climb into the 80s/90s at many
locations, and it will likely end up being the hottest day so
far this year over most of the area.

Upper jet then lifts north of Colorado early next week, as short
wave energy races eastward along the Canadian border. Pattern
should lead to a continuation of warm and generally dry
conditions Mon-Wed, and any intrusions of low level moisture on
the plains will be shallow and brief. Upper ridge then builds
over the wrn U.S. after Wed, and while models still differ on
ridge position, main message of most solutions appears to be a
slow increase in nwly upper flow across CO, allowing cooler/more
moist air mass to gradually spread westward across the plains
by the end of the week. Thunderstorm chances will thus return to
the forecast as early as Thu, though more widespread activity
may await deeper moisture's arrival on Friday into next weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1135 AM MDT Sat Jun 1 2024

VFR conditions anticipated across much of the forecast area
today over the next 24 hrs, including the three main TAF sites
of KCOS, KPUB and KALS. Abundant llvl moisture across the
eastern plains is expected to spark strong to severe
thunderstorm activity once again this afternoon after 20z and
lasting through 05z near the eastern border.

KCOS and KPUB: VCSH and VCTS mentioned between 20z and 04z.

KALS: Increasing W-SW winds with gusts to around 22 kt between
20z and 03z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...EHR
LONG TERM...PETERSEN
AVIATION...MOORE
Hazardous weather outlook, Jun 1, 11:05 AM MDT, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1105 AM MDT Sat Jun 1 2024

COZ058>089-093>099-021300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1105 AM MDT Sat Jun 1 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Increasing thunderstorm coverage is expected for our plains today.
Some storms could be strong to severe, especially for areas along
and east of I-25 for this afternoon and this evening. Main risks
with storms on our plains today will be large hail up to 1.5 inches
in diameter, damaging winds gusting over 60 mph, and cloud to ground
lightning. Weaker and more isolated storms are expected over the
high country earlier this afternoon as well, where main concerns
will be gusty winds and lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated thunderstorms will be possible near the Palmer Divide and
along the Kansas border Sunday afternoon and evening, with gusty
winds to 45 mph and lightning the main storm risks. After a dry
period early next week, scattered thunderstorms return to the area
Thursday and Friday, as moisture increases again across southern
Colorado.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

27/23

In the hours before

Special weather statement, Jun 1, 2:02 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
202 PM MDT Sat Jun 1 2024

COZ094-099-012030-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
202 PM MDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACA AND EAST
CENTRAL LAS ANIMAS COUNTIES THROUGH 230 PM MDT...

At 202 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Pritchett, or 24 miles west of Springfield, moving
east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Baca
and east central Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3747 10309 3754 10313 3764 10275 3751 10267
TIME...MOT...LOC 2002Z 249DEG 16KT 3753 10303

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PS
Special weather statement, Jun 1, 2:06 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
206 PM MDT Sat Jun 1 2024

COZ093-094-012030-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
206 PM MDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OTERO AND NORTH
CENTRAL LAS ANIMAS COUNTIES THROUGH 230 PM MDT...

At 206 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Timpas, or 26 miles southwest of La Junta, moving east
at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of south central Otero
and north central Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3760 10383 3767 10390 3784 10362 3766 10347
TIME...MOT...LOC 2006Z 249DEG 16KT 3767 10381

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jun 1, 2:15 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
215 PM MDT Sat Jun 1 2024

COZ074-088-012045-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
215 PM MDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LAS ANIMAS COUNTY
THROUGH 245 PM MDT...

At 214 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gulnare, or 15 miles northwest of Trinidad, moving northeast at 25
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Aguilar, Gulnare, and Boncarbo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3718 10476 3728 10486 3755 10455 3732 10433
TIME...MOT...LOC 2014Z 234DEG 23KT 3727 10475

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jun 1, 2:46 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
246 PM MDT Sat Jun 1 2024

COZ094-012115-
Eastern Las Animas County CO-
246 PM MDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAS ANIMAS COUNTY
THROUGH 315 PM MDT...

At 246 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Kim, or 29 miles northeast of Des Moines, moving
east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3707 10368 3717 10372 3732 10340 3710 10331
TIME...MOT...LOC 2046Z 253DEG 12KT 3715 10362

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jun 1, 2:51 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
251 PM MDT Sat Jun 1 2024

COZ098-012115-
Lamar Vicinity/Prowers County CO-
251 PM MDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PROWERS COUNTY
THROUGH 315 PM MDT...

At 250 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Two Buttes Reservoir, or 22 miles north of
Springfield, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern
Prowers County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3765 10249 3774 10255 3792 10205 3765 10204
TIME...MOT...LOC 2050Z 253DEG 11KT 3771 10247

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jun 1, 2:58 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
258 PM MDT Sat Jun 1 2024

COZ088-012130-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
258 PM MDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 330 PM MDT...

At 258 PM MDT, Doppler radar was tracking a strong thunderstorm near
Trinidad, moving northeast at 25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Trinidad and Hoehne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3713 10451 3722 10464 3747 10441 3730 10419
TIME...MOT...LOC 2058Z 233DEG 22KT 3722 10454

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

PS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:20 PM MDTSpecial Weather StatementPUBEl Paso25 min
May 31, 6:23 PM MDTSpecial Weather StatementPUBBaca37 min
May 31, 6:51 PM MDTSevere Thunderstorm WarningPUBEl Paso24 min
May 31, 6:53 PM MDTSpecial Weather StatementPUBEl Paso37 min
May 31, 7:10 PM MDTSpecial Weather StatementPUBEl Paso35 min
May 31, 7:15 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso, Pueblo60 min
May 31, 7:38 PM MDTSpecial Weather StatementPUBEl Paso37 min
May 31, 8:07 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo38 min
May 31, 8:34 PM MDTSpecial Weather StatementPUBElbert26 min
May 31, 8:45 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo45 min
May 31, 8:50 PM MDTSpecial Weather StatementPUBPueblo25 min
May 31, 9:25 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo35 min
May 31, 9:33 PM MDTSpecial Weather StatementPUBKiowa27 min
May 31, 10:18 PM MDTSpecial Weather StatementPUBProwers42 min
Jun 1, 12:08 PM MDTSpecial Weather StatementPUBEl Paso37 min
Jun 1, 12:25 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 1, 12:35 PM MDTSpecial Weather StatementPUBLas Animas25 min
Jun 1, 12:42 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jun 1, 12:54 PM MDTSpecial Weather StatementPUBEl Paso36 min
Jun 1, 1:18 PM MDTSpecial Weather StatementPUBLas Animas42 min
Jun 1, 1:22 PM MDTSpecial Weather StatementPUBElbert38 min
Jun 1, 1:51 PM MDTSpecial Weather StatementPUBBent24 min
Jun 1, 2:02 PM MDTSpecial Weather StatementPUBBaca28 min
Jun 1, 2:06 PM MDTSpecial Weather StatementPUBOtero24 min
Jun 1, 2:15 PM MDTSpecial Weather StatementPUBHuerfano30 min
Jun 1, 2:21 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers39 min
Jun 1, 2:46 PM MDTSpecial Weather StatementPUBLas Animas29 min
Jun 1, 2:51 PM MDTSpecial Weather StatementPUBProwers24 min
Jun 1, 2:58 PM MDTSpecial Weather StatementPUBLas Animas32 min
Jun 1, 3:04 PM MDTSpecial Weather StatementPUBBent26 min
Jun 1, 3:08 PM MDTSpecial Weather StatementPUBPueblo37 min
Jun 1, 3:16 PM MDTFlash Flood WarningPUBBaca3 hr
Jun 1, 3:17 PM MDTSpecial Weather StatementPUBProwers28 min
Jun 1, 3:25 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jun 1, 3:37 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas38 min
Jun 1, 3:51 PM MDTSpecial Weather StatementPUBBaca24 min
Jun 1, 4:13 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers32 min
Jun 1, 4:46 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca14 min
Jun 1, 5:02 PM MDTSpecial Weather StatementPUBBent28 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.